All Revved Up

Since the beginning of August I’ve been highly symptomatic (stomach distress, nearly constant pounding heart, higher pulse, nausea, rolling eyes, twitching hands and eyelids, etc.). I kept wondering what had suddenly changed…my habits were still the same: every two hours, I diligently ate high protein-low glycemic-gluten-free snacks and meals [mmm…mmm good ;(]. But to no avail…every day was a little worse than the prior.  I began experiencing symptom bursts nearly every hour with very little quality sleep.  On the plus side–I did lose weight.

In early October, I had an appointment with Dr. S and lamented that in spite of disciplined eating I was feeling back at square one.  On the day of my appointment, I didn’t take any thyroid medication for fasting blood work. During that day, I was mildly symptomatic and soundly slept three hours more during the night than I’d been able to for several weeks. The next day I took my last dose and was again symptomatic nearly every waking hour.

I had a gut feeling (that wasn’t distress), did a bit of research and voila — I had 11 out of 13 adverse effects of too much thyroid medication which was further increasing my already high adrenaline (too much insulin also increases adrenaline).  For two months I’d been in a constant state of fight or flight.  


A few days ago, I started injections of Octreotide–just happened to have a bottle in the fridge that expires next month–which seems to quickly counteract the adrenaline.  So quickly in fact that within a few minutes I fall into a deep, deep sleep where I dream of sleeping and dreaming.  Dr S. reduced my dosage of thyroid medication and it feels oh, so good to not be all revved up and jumpy.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s